Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2004, 5:45 PM EDT for Camden County, Georgia; Duval County, Nassau County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 26, 2004, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Duval County, FL, Nassau County, FL, Camden County, GA
The radar
The Jacksonville radar (KJAX), 24 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS52 KJAX 262145
SVRJAX
FLC031-089-GAC039-262230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DUVAL COUNTY IN NORTHEAST FLORIDA
WESTERN NASSAU COUNTY IN NORTHEAST FLORIDA
CAMDEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 630 PM EDT
* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
HILLIARD TO 19 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 630 PM EDT...
KINGS FERRY AND HILLIARD...
BRYCEVILLE AND BALDWIN...
CALLAHAN...
KINGSLAND...
NASSAU VILLAGE-RATLIFF...
HARRIETTS BLUFF...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3024 8179 3025 8204 3041 8204 3056 8199
3074 8199 3081 8194 3082 8189 3093 8189
3097 8185 3090 8160 3087 8156
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT SAT JUN 26 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM... .SHORT TERM...WILL BE BRIEF AS SQUALL LINE JUST W OF THE CWA WILL BE PUSHING INTO THE FORECAST AREA OVER THE NEXT HOUR. 850H LLVL JET AND MID LEVEL DYNAIMCS DRIVING THE MCS TODAY WILL PUSH NE OF THE FORECAST AREA FOR SUNDAY...ALLOWING FOR MORE CLIMO TYPE POPS... WHILE MONDAY WILL FEATURE ANOTHER LOW PRES SYSTEM TRACK JUST N OF THE REGION WITH TRAILING SQUALL LINE FEATURES IMPACTING THE CWA AND INTERACTING WITH SEA BREEZES ACRS NE FL...AND THUS THE PUSH TO A MORE LIKELY POP COVERAGE. .LONG TERM...BERMUDA HIGH PRESSURE RIDGE AXIS WILL ATTEMPT TO MAKE A PUSH NORTHWARD OVER THE FORECAST AREA BY MID WEEK...THEN RE-FORM NORTH OF THE FORECAST AREA BY THE FOURTH OF JULY WEEKEND. SWLY FLOW SHOULD BE REPLACED BY A MORE SELY FLOW BY THE THU/FRI/SAT TIME FRAME. 00Z GFS ENSEMBLES STILL SHOW CLIMO TO SLIGHTLY ABOVE POPS WITH MOISTURE ASSOCD WITH EASTERLY WAVES POSSIBLY MOVING IN FROM THE ATLANTIC. STILL A LOT OF UNCERTAINITY WITH THIS PATTERN SHIFTM AND HAVE LEFT POPS NEAR CLIMO (40-50%) ACRS MUCH OF THE FORECAST AREA. && .MARINE...NO HEADLINES. MARINERS WILL NEED TO MONITOR EVOLUTION OF SQUALL LINE CLOSELY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 92 72 91 / 20 30 30 60 SSI 76 90 76 88 / 20 20 30 50 JAX 72 92 73 91 / 20 40 30 60 SGJ 74 89 75 88 / 20 30 20 50 GNV 71 92 72 91 / 10 40 30 60 OCF 72 93 72 91 / 10 30 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/TRABERT
Hazardous weather outlook, Jun 26, 1:48 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT SAT JUN 26 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA- DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON- JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE- WAYNE- 148 PM EDT SAT JUN 26 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM ... ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA INCLUDING BAKER...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST JOHNS AND SUWANNEE COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT. CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE EAST AT 20 TO 30 MPH... BUT MOVEMENT WILL BE SLOWER AND MORE ERRATIC ALONG THE EAST COAST SEABREEZE AND IN THE NORTHEAST FLORIDA COUNTIES NOT INCLUDED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
In the hours before
Local storm report, Jun 26, 4:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 5 S STATENVILLE 30.63N 83.03W
06/26/2004 ECHOLS GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING TREES DOWN ON HIGHWAY 129 SOUTH
OF STATENVILLE ABOUT 3 MILES NORTH OF THE STATE LINE.
&&
HESSSpecial weather statement, Jun 26, 4:54 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 PM EDT SAT JUN 26 2004 FLZ021-022-262145- COLUMBIA FL-SUWANNEE FL- 454 PM EDT SAT JUN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE AND NORTHERN COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF FARGO TO 4 MILES NORTHWEST OF LIVE OAK...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...NEWBURN...LIVE OAK...HOUSTON...WELLBORN...SUWANNEE VALLEY...WINFIELD AND FIVE POINTS THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 26, 5:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 PM EDT SAT JUN 26 2004 FLZ023-030-031-262145- BAKER FL-BRADFORD FL-UNION FL- 506 PM EDT SAT JUN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...UNION AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF LAKE BUTLER...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN...SANDERSON... RAIFORD AND ELLERBEE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Local storm report, Jun 26, 5:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 5 S STATENVILLE 30.63N 83.03W
06/26/2004 ECHOLS GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING TREES DOWN ON HIGHWAY 129 SOUTH
OF STATENVILLE ABOUT 3 MILES NORTH OF THE STATE LINE.
0450 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
06/26/2004 60 MPH CLINCH GA TRAINED SPOTTER
TRAINED SPOTTER REPORTING 50 TO 60 MPH WINDS IN
HOMERVILLE.
0500 PM HAIL ORANGE PARK 30.17N 81.70W
06/26/2004 1.00 INCH CLAY FL TRAINED SPOTTER
0508 PM HAIL ORANGE PARK 30.17N 81.70W
06/26/2004 0.88 INCH CLAY FL LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN ORANGE PARK NEAR KINGSLEY
AVE. DURATION 15 MINUTES.
&&
HESSLocal storm report, Jun 26, 5:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL MANDARIN 30.15N 81.64W
06/26/2004 0.75 INCH DUVAL FL PUBLIC
PUBLIC REPORT OF PENNY SIZE HAIL IN BAYMEADOWS
&&
HESSLocal storm report, Jun 26, 5:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST GAINESVILLE 29.67N 82.34W
06/26/2004 60 MPH ALACHUA FL OFFICIAL NWS OBS
WIND GUST TO 60 MPH REPORTED AT THE GAINESVILLE AIRPORT
ASOS
&&
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:54 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 66 min |
| Jun 26, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 50 min |
| Jun 26, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 43 min |
| Jun 25, 8:12 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 26, 4:42 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Jun 26, 4:48 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 27 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 49 min |
| Jun 26, 5:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jun 26, 5:04 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 41 min |
| Jun 26, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 47 min |
| Jun 26, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Jun 26, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 39 min |
| Jun 26, 5:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jun 26, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 47 min |
| Jun 26, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 48 min |
| Jun 26, 5:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 26, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 44 min |
| Jun 26, 6:18 PM EDT | Special Marine Warning | JAX | 117 min | |
| Jun 26, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 46 min |
| Jun 26, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 43 min |
| Jun 26, 6:47 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 43 min |
| Jun 26, 6:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| Jun 26, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 47 min |
| Jun 26, 7:30 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 45 min |
| Jun 26, 7:33 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.